Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 259, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Nov 11, 2015, 12:25 PM CST for Cass County, Otoe County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2015, 12:25 PM CST (18:25 UTC)
- Expired
- Nov 11, 2015, 1:00 PM CST
- In force
- 35 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Cass County, NE, Otoe County, NE
The radar
The Omaha radar (KOAX), 63 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 11, 11:25 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 6.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 11:55 AM CST, 30 minutes earlier.
Area forecast discussion, Nov 11, 11:55 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1155 AM CST WED NOV 11 2015
.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 245 AM CST WED NOV 11 2015
MAIN FORECAST CONCERN WILL FOCUS ON NEXT 24 HOURS AS STRONG EARLY
SEASON STORM SYSTEM LIFTS ACROSS THE REGION.
GENERAL FORECAST TRENDS REMAIN ON TRACK THIS MORNING WITH DEEP
SURFACE LOW PRESSURE OVER EAST CENTRAL COLORADO AT 07Z WITH A WARM
FRONT EXTENDING EAST FROM THE LOW INTO FAR NORTHEAST KANSAS AND
SOUTH CENTRAL IOWA. INVERTED TROUGH MEANWHILE STRETCHES ACROSS
EAST CENTRAL NEBRASKA INTO NORTHWEST IOWA. AS SURFACE LOW MOVES
NORTHEAST ALONG THE TROUGH AND DEEPENS A COLD FRONT WILL SWEEP
SOUTH BEHIND THE LOW REACHING FAR SOUTHEAST NEBRASKA AND SOUTHWEST
IOWA BY LATE THIS AFTERNOON. ANY PRECIP IN THE AREA IS EXPECTED
TO GENERALLY BE LIGHT THROUGH THE EARLY MORNING WITH THE CHANCE OF
THUNDERSTORMS INCREASING BY LATE MORNING INTO THE AFTERNOON.
AS THE COLDER AIR SPREADS EAST BEHIND THE FRONT FROM MID TO LATE
AFTERNOON RAIN MAY MIX OR CHANGE TO SNOW IN PARTS OF NORTHEAST
NEBRASKA. SOME LIGHT ACCUMULATIONS LESS THAN AN INCH ARE POSSIBLE
NORTH OF A COLUMBUS TO SIOUX CITY LINE LATE THIS AFTERNOON INTO
THE EARLY EVENING. RAIN AND SNOW WILL MOVE OUT OF THE AREA BY
MIDNIGHT.
STRONG NORTHWEST WINDS WILL BE THE PRIMARY WEATHER FEATURE BEHIND
THE FRONT THIS AFTERNOON AND TONIGHT WITH WIND HEADLINES COVERING
THE FORECAST AREA. WIND GUSTS MAY EXCEED 50 MPH AT TIMES THIS
AFTERNOON INTO THE EVENING WITH SUSTAINED WINDS 30 TO 45 MPH.
WINDS WILL GRADUALLY DECREASE FROM WEST TO EAST LATE TONIGHT BUT
WINDY CONDITIONS WILL REMAIN OVER THE AREA ON THURSDAY.
REMAINDER OF THE PERIOD WILL BE DRY AND COOL WITH A RETURN TO
MILD TEMPERATURES BY THE WEEKEND.
.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 245 AM CST WED NOV 11 2015
MILD AND DRY OVER THE WEEKEND WITH A CHANCE OF RAIN EARLY NEXT
WEEK AS ANOTHER STRONG SYSTEM MOVES INTO THE REGION. FLOW AT THIS
TIME APPEARS TO BE SPLIT WITH COLDER AIR REMAINING TO THE NORTH.
&&
.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1141 AM CST WED NOV 11 2015
INTENSE SFC LOW PRESS CURRENTLY SITUATED OVER N-CNTRL KS WILL
QUICKLY LIFT NEWD THIS AFTN AND BE THE FOCUS SCT TSRA OVER
PORTIONS OF ERN NEB THIS AFTN. LATEST SFC OBS INDICATED THAT THE
ASSOCIATED SFC BNDRY WAS NEARLY STATIONARY AND EXTENDED FROM
ABOUT KAXA TO KPTT. IN ADDITION TO THE -TSRA ACTIVITY...STIFF NW
WINDS GUSTING 35-45KT WILL PERSIST INTO EARLY THIS EVENING. AND AT
THIS POINT...DO NOT ANTICIPATE CONDITIONS IMPROVING TO VFR AT ALL
TERMINALS UNTIL EARLY THUR MORNING.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 3 AM CST THURSDAY
FOR NEZ045-052.
WIND ADVISORY FROM 4 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT
FOR NEZ090>093.
WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 3 AM CST THURSDAY FOR
NEZ053-067-068.
HIGH WIND WARNING UNTIL MIDNIGHT CST TONIGHT FOR NEZ011-012-
015>018-030>034-042>044-050-051-065-066-078-088-089.
IA...HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 3 AM CST THURSDAY
FOR IAZ043-055-056-069.
WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 3 AM CST THURSDAY FOR
IAZ079-080-090-091.
&&
SHORT TERM...FOBERT
LONG TERM...FOBERT
AVIATION...DEEHazardous weather outlook, Nov 11, 11:37 AM CST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1137 AM CST WED NOV 11 2015 NEZ011-012-015>018-030>034-042>045-050>053-065-066-078-088-089- 120745- KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE- 1137 AM CST WED NOV 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS SHOULD CONTINUE TO DEVELOP AND LAST INTO AT LEAST MID AFTERNOON. A FEW STORMS MAY BE SEVERE IN PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. ALTHOUGH LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN HAZARDS...A FEW TORNADOES WILL BE POSSIBLE MAINLY FROM AROUND NOON TO 3 PM. A HIGH WIND WARNING WILL COVER MUCH OF EASTERN NEBRASKA INTO WEST CENTRAL IOWA THIS AFTERNOON INTO TONIGHT. NORTHWEST WINDS ARE FORECAST TO INCREASE INTO THE 35 TO 45 MPH RANGE...WITH GUSTS OVER 50 MPH POSSIBLE. RAIN COULD MIX WITH OR CHANGE TO SNOW BY MID TO LATE AFTERNOON IN PARTS OF NORTHEAST NEBRASKA...WITH SOME LIGHT ACCUMULATION POSSIBLE. ANY SNOW THAT DOES FALL...WHEN COMBINED WITH THE STRONG WINDS WILL CREATE GREATLY REDUCED VISIBILITIES. SOME LIGHT ACCUMULATIONS OF SNOW COULD OCCUR THIS EVENING NORTH AND NORTHEAST OF OMAHA. A STRONG LOW PRESSURE SYSTEM ROLLING THROUGH SOUTHEAST NEBRASKA AND WESTERN IOWA TODAY AND TONIGHT IS RESPONSIBLE FOR THE WIDE VARIETY OF WEATHER ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDY CONDITIONS ARE ALSO FORECAST FOR THURSDAY...BUT WILL HOLD IN THE 20 TO 30 MPH RANGE. SOME GUSTS TO 40 MPH APPEAR POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO PASS ALONG ANY SEVERE WEATHER REPORTS... SNOW ACCUMULATIONS OR DAMAGE FROM THE WINDS. IAZ043-055-056-069-079-080-090-091-NEZ067-068-090>093-120745- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-CASS-OTOE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1137 AM CST WED NOV 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...TORNADO WATCH 534 IN EFFECT UNTIL 6 PM CST... SCATTERED THUNDERSTORMS SHOULD CONTINUE TO DEVELOP AND LAST INTO AT LEAST MID AFTERNOON. A FEW STORMS MAY BECOME TORNADIC IN NATURE IN PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. IN ADDITION TO THE TORNADO THREAT...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE AS WELL. A HIGH WIND WARNING WILL COVER MUCH OF EASTERN NEBRASKA INTO WEST CENTRAL IOWA THIS AFTERNOON INTO TONIGHT. NORTHWEST WINDS ARE FORECAST TO INCREASE INTO THE 35 TO 45 MPH RANGE...WITH GUSTS OVER 50 MPH POSSIBLE. RAIN COULD MIX WITH OR CHANGE TO SNOW BY MID TO LATE AFTERNOON IN PARTS OF NORTHEAST NEBRASKA...WITH SOME LIGHT ACCUMULATION POSSIBLE. ANY SNOW THAT DOES FALL...WHEN COMBINED WITH THE STRONG WINDS WILL CREATE GREATLY REDUCED VISIBILITIES. SOME LIGHT ACCUMULATIONS OF SNOW COULD OCCUR THIS EVENING NORTH AND NORTHEAST OF OMAHA. A STRONG LOW PRESSURE SYSTEM ROLLING THROUGH SOUTHEAST NEBRASKA AND WESTERN IOWA TODAY AND TONIGHT IS RESPONSIBLE FOR THE WIDE VARIETY OF WEATHER ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDY CONDITIONS ARE ALSO FORECAST FOR THURSDAY...BUT WILL HOLD IN THE 20 TO 30 MPH RANGE. SOME GUSTS TO 40 MPH APPEAR POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO PASS ALONG ANY SEVERE WEATHER REPORTS... SNOW ACCUMULATIONS OR DAMAGE FROM THE WINDS.
In the hours before
Local storm report, Nov 11, 11:53 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1153 AM CST WED NOV 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM HAIL 3 E BOYS TOWN 41.26N 96.08W
11/11/2015 E0.50 INCH DOUGLAS NE PUBLIC
HAIL COVERED THE GROUND.
&&
NWS OMAHA/VALLEY NE
IRIS SYSTEMSpecial weather statement, Nov 11, 12:20 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1220 PM CST WED NOV 11 2015
NEZ052-053-111845-
DOUGLAS NE-SARPY NE-
1220 PM CST WED NOV 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS...SOUTHEASTERN SAUNDERS
AND NORTHWESTERN SARPY COUNTIES UNTIL 1245 PM CST...
AT 1220 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR GRETNA...OR 16 MILES SOUTHWEST OF OMAHA...MOVING NORTH AT 35
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WESTERN OMAHA...LA VISTA...GRETNA...VALLEY...SPRINGFIELD...
WATERLOO...ELKHORN...MILLARD...BENNINGTON...BOYS TOWN...KOA
CAMPGROUND AND CHALCO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 IN NEBRASKA NEAR MILE MARKER 167.
HIGHWAY 92 IN NEBRASKA NEAR MILE MARKER 466.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 430 AND 446.
LAT...LON 4105 9614 4105 9632 4111 9632 4111 9631
4113 9632 4118 9632 4119 9633 4139 9635
4139 9602
TIME...MOT...LOC 1820Z 187DEG 29KT 4111 9625
DEWALDLocal storm report, Nov 11, 12:21 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1221 PM CST WED NOV 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM HAIL 2 S GRETNA 41.11N 96.24W
11/11/2015 E0.88 INCH SARPY NE TRAINED SPOTTER
PEA TO NICKLE I-80 AND HIGHWAY 6
&&
BKERNSpecial weather statement, Nov 11, 12:21 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1221 PM CST WED NOV 11 2015 NEZ045-111845- WASHINGTON NE- 1221 PM CST WED NOV 11 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHINGTON COUNTY UNTIL 1245 PM CST... AT 1221 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER KENNARD...OR 18 MILES NORTHWEST OF OMAHA...MOVING NORTH AT 35 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BLAIR...KENNARD AND HERMAN. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 438 AND 447. HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 114 AND 126. LAT...LON 4140 9609 4142 9632 4168 9633 4168 9613 TIME...MOT...LOC 1821Z 187DEG 29KT 4149 9620 DEWALD
Special weather statement, Nov 11, 12:22 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1222 PM CST WED NOV 11 2015
IAZ043-055-111845-
HARRISON IA-MONONA IA-
1222 PM CST WED NOV 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONONA AND NORTH
CENTRAL HARRISON COUNTIES UNTIL 1245 PM CST...
AT 1221 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES NORTHWEST OF LOGAN...OR 31 MILES NORTH OF OMAHA...MOVING NORTH
AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOGAN...PISGAH...MOORHEAD...WOODBINE...MAGNOLIA...SOLDIER...TURIN...
PREPARATION CANYON STATE PARK...LITTLE SIOUX SCOUT RANCH AND WILLOW
LAKE RECREATION AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
IOWA.
LAT...LON 4162 9575 4164 9599 4206 9598 4203 9567
4186 9567
TIME...MOT...LOC 1821Z 187DEG 29KT 4171 9586
DEWALDSpecial weather statement, Nov 11, 12:23 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1223 PM CST WED NOV 11 2015 IAZ055-056-111900- SHELBY IA-HARRISON IA- 1223 PM CST WED NOV 11 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARRISON AND WESTERN SHELBY COUNTIES UNTIL 100 PM CST... AT 1222 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PERSIA...OR 29 MILES SOUTH OF DENISON...MOVING NORTH AT 35 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EARLING...PERSIA...DEFIANCE...DUNLAP...PANAMA...PORTSMOUTH... WESTPHALIA...TENNANT...SCHABEN PARK AND MANTENO RECREATION AREA. THIS INCLUDES HIGHWAY 59 IN IOWA NEAR MILE MARKER 89. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN IOWA. LAT...LON 4152 9544 4155 9568 4186 9567 4186 9533 TIME...MOT...LOC 1822Z 187DEG 29KT 4161 9555 DEWALD
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 10:18 AM CST | Special Weather Statement | OAX | Saunders | 42 min |
| Nov 11, 10:53 AM CST | Special Weather Statement | OAX | Saunders | 37 min |
| Nov 11, 10:56 AM CST | Special Weather Statement | OAX | Cass, Sarpy | 34 min |
| Nov 11, 11:24 AM CST | Special Weather Statement | OAX | Gage | 51 min |
| Nov 11, 11:26 AM CST | Special Weather Statement | OAX | Douglas, Washington | 34 min |
| Nov 11, 11:51 AM CST | Special Weather Statement | OAX | Otoe | 24 min |
| Nov 11, 11:59 AM CST | Severe Thunderstorm Warning | OAX | Otoe | 31 min |
| Nov 11, 12:14 PM CST | Tornado Warning | OAX | Otoe | 21 min |
| Nov 11, 12:20 PM CST | Special Weather Statement | OAX | Douglas | 25 min |
| Nov 11, 12:21 PM CST | Special Weather Statement | OAX | Washington | 24 min |
| Nov 11, 12:22 PM CST | Special Weather Statement | OAX | Harrison, Monona | 23 min |
| Nov 11, 12:23 PM CST | Special Weather Statement | OAX | Shelby | 37 min |
| Nov 11, 1:00 PM CST | Special Weather Statement | OAX | Fremont, Mills | 45 min |
| Nov 11, 1:21 PM CST | Special Weather Statement | OAX | Pottawattamie | 24 min |
| Nov 11, 1:23 PM CST | Special Weather Statement | OAX | Page | 37 min |
| Nov 11, 1:37 PM CST | Special Weather Statement | OAX | Montgomery | 23 min |
| Nov 11, 1:43 PM CST | Severe Thunderstorm Warning | OAX | Montgomery, Pottawattamie | 20 min |
| Nov 11, 1:54 PM CST | Tornado Warning | OAX | Pottawattamie, Shelby | 18 min |
| Nov 11, 2:08 PM CST | Severe Thunderstorm Warning | OAX | Shelby | 20 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.